Multimode decomposition of spatially growing pertubations in a two-dimensional boundary layer

Research output: Contribution to journalArticle

62 Scopus citations

Abstract

Three-dimensional spatially growing perturbations in a two-dimensional incompressible boundary layer are considered within the scope of linearized Navier-Stokes equations. The Cauchy problem is solved under the assumption of a finite growth rate of the disturbances. It is shown that the solution can be presented as an expansion into a biorthogonal eigenfunction system. The result can be utilized for decomposition of flow fields derived from computational studies when pressure and all velocity components, together with their derivatives, are available. The method can be used also in a case where partial data are available when a priori information leads to consideration of a finite number of modes. In the case of a continuous spectrum, the problem of decomposition based on partial information is ill-posed, but the method might be applied under additional assumptions about the perturbations.

Original languageEnglish (US)
Pages (from-to)2525-2540
Number of pages16
JournalPhysics of Fluids
Volume15
Issue number9
DOIs
StatePublished - Sep 2003

ASJC Scopus subject areas

  • Computational Mechanics
  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering
  • Fluid Flow and Transfer Processes

Fingerprint Dive into the research topics of 'Multimode decomposition of spatially growing pertubations in a two-dimensional boundary layer'. Together they form a unique fingerprint.

  • Cite this